MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7266V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been opened and a follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As report: had a micro-introducer kit 7266v ,where the wire broke off in the patient.Upon site visit team stated radial access unsuccessful using same microintroducer kit.Converted to femoral approach.Wire tip sheared off while removing from introducer.Snared a portion of the wire but required a cut-down to remove remaining segment.Wire to be sent in for investigation.No other components saved.
 
Additional Manufacturer Narrative
3 pieces representing parts of introducer guidewire were returned.Blood particulates were noted in all of them.The pieces were individually inspected: piece 1: coil wire was unraveled.Core wire was present.Kinks were observed on the coil and core wire.It approximately measures 17 cm.Proximal shaft of the wire was not returned.Piece 2: coil wire was unraveled.Core wire was present.Kinks were observed on the coil and core wire.It approximately measures 27 cm.Proximal shaft of the wire was not returned.Piece 3: no core wire observed.Just the coil was present.Measures approximately 42 cm the supplier for introducer guidewires was notified.A device history record review was requested.All processes were followed, and no non-conformances were noted.Case details were reviewed.A micro-introducer kit (mik) wire used in a lhc procedure.Wire broke off in the patient.A photo of the product was shared by the account.It can be noted that the wire was unraveled and kinked at multiple spots.Pieces represent parts of different individual units.No information on multiple access kits/wires used was reported.The damages are likely to have occurred during use in the procedure when operated against resistance.Ifu was reviewed, and the following was noted: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.Do not withdraw the guidewire through the needle.If necessary, remove both the needle and guidewire as a unit to prevent the needle from damaging or shearing the guidewire.Additional information was requested from the account.A response as received.Patient has a large amount of adipose tissue in the lower abdominal area that made it difficult for the user to control the access needle and wire.The wire sheared off when the physician pulled the wire back into the needle.Patient was fine throughout the procedure.No issues noted.It is likely due to the interaction between the bevel of the needle and the wire shaft could have caused the unraveling of the wire during removal.Subsequently leading to separation.A portion of the wire was snared, and a cut down was employed to remove the remaining segment.Based on the information, the most likely root cause of the issue is user error.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key14488355
Report Number2134812-2022-00031
Device Sequence Number4808549
Product Code DYB
UDI-Device Identifier10841156107086
UDI-Public10841156107086
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2024
Device Model Number7266V
Device Catalogue Number7266V
Device Lot Number73M2100153
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale